Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Jun 8, 2008, 8:42 PM CDT for Briscoe County, Hall County, Texas. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 8:42 PM CDT (01:42 UTC)
- Expired
- Jun 8, 2008, 9:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Briscoe County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 98 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 9:00 PM CDT | HAIL 1.25 | 19 N Quitaque, TX | |
| Jun 8, 9:14 PM CDT | HAIL 2.75 | 12 Nw Turkey, TX | CHASER LOCATED 1...2 MILE SOUTH OF HIGHWAY 256...70...REPORTED A FINGER FUNNEL FROM THE WALL CLOUD |
| Jun 8, 9:15 PM CDT | TORNADO | 8 Nnw Turkey, TX | RELAYED BY QUITAQUE FIRE DEPT...TORNADO AT 0915 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4290 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLUB 090144
TORLUB
TXC045-191-090215-
/O.NEW.KLUB.TO.W.0001.080609T0142Z-080609T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
842 PM CDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS.
WESTERN HALL COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 915 PM CDT
* AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THIS STORM WAS LOCATED 8 MILES NORTH OF CAPROCK
CANYON ST. PARK...OR ABOUT 14 MILES NORTH OF QUITAQUE...MOVING EAST
AT 20 MPH. AT 840 PM CDT...SPOTTERS AND THE PUBLIC REPORTED A
ROTATING WALL CLOUD WITH THIS STORM.
* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF
ANTELOPE FLAT AND CAPROCK CANYON STATE PARK. HIGHWAYS 256 AND 86
WILL BE IMPACTED.
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3467 10085 3445 10082 3448 10112 3455 10117
3463 10116
TIME...MOT...LOC 0142Z 258DEG 19KT 3457 10105
$$2 follow-up statements
000
WWUS54 KLUB 090158
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
856 PM CDT SUN JUN 8 2008
TXC045-191-090215-
/O.CON.KLUB.TO.W.0001.000000T0000Z-080609T0215Z/
BRISCOE TX-HALL TX-
856 PM CDT SUN JUN 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR WESTERN
HALL AND EASTERN BRISCOE COUNTIES...
AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
MOST DANGEROUS PART OF THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF
ANTELOPE FLAT...OR ABOUT 13 MILES NORTH OF QUITAQUE...MOVING EAST AT
20 MPH. IN ADDITION TO A TORNADO...LARGE HAIL UP TO THE SIZE OF
TENNIS BALLS AND DAMAGING THUNDERSTORM WINDS ARE POSSIBLE.
HIGHWAYS 256 AND AREAS NORTH OF HIGHWAY 86 NEAR CAPROCK CANYONS
STATE PARK ARE NEAR THE PATH OF THIS STORM.
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
LAT...LON 3467 10085 3445 10082 3448 10112 3455 10117
3463 10116
TIME...MOT...LOC 0156Z 258DEG 19KT 3456 10099
$$000
WWUS54 KLUB 090207
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
905 PM CDT SUN JUN 8 2008
TXC045-191-090215-
/O.CON.KLUB.TO.W.0001.000000T0000Z-080609T0215Z/
BRISCOE TX-HALL TX-
905 PM CDT SUN JUN 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR WESTERN
HALL AND EASTERN BRISCOE COUNTIES...
AT 900 PM CDT...THE PUBLIC REPORTED HALF DOLLAR SIZE HAIL NEAR
ANTELOPE FLAT...OR 20 MILES NORTH OF QUITAQUE.
AT 905 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
MOST DANGEROUS PART OF THIS STORM WAS LOCATED 7 MILES NORTHEAST OF
CAPROCK CANYONS STATE PARK NEAR HIGHWAY 256. THIS STORM IS MOVING
EAST AT 20 MPH.
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
LAT...LON 3467 10085 3445 10082 3448 10112 3455 10117
3463 10116
TIME...MOT...LOC 0205Z 258DEG 19KT 3457 10093
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 8, 2:15 PM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, Jun 8, 2:15 PM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 215 PM CDT SUN JUN 8 2008 .SHORT TERM... FOCUS OF THE FORECAST WAS ON CONVECTIVE CHANCES LATER THIS AFTERNOON AND TONIGHT. AS OF 19Z...A COLD FRONT STRETCHED ROUGHLY ALONG A HEREFORD TO AMARILLO TO CANADIAN LINE. THIS FRONT HAD BECOME NEARLY STATIONARY...EXCEPT ACROSS THE SOUTHWEST TEXAS PANHANDLE...WHERE IT WAS STILL EDGING SLOWLY SOUTHWARD. GUIDANCE SUGGESTS THE FRONT WILL REMAIN NEARLY STATIONARY OR RETREAT NORTHWARD SLIGHTLY THE REMAINDER OF THE AFTERNOON...BEFORE MAKING RENEWED PROGRESS SOUTHWARD OVERNIGHT TONIGHT. ADDITIONALLY...A DRYLINE EXTENDED SOUTH OF THE FRONT FROM THE SOUTHWEST TEXAS PANHANDLE INTO SOUTHEAST NEW MEXICO. CURRENT THINKING IS THAT CONVECTION WILL INITIALLY DEVELOP ALONG THE FRONT LATER THIS AFTERNOON...WITH MORE ISOLATED ACTIVITY POSSIBLE ALONG THE DRYLINE. GIVEN CURRENT ML CAPES OF 1500-2000 J/KG SOUTH OF THE FRONT AND EAST OF THE DRYLINE AND ADEQUATE DEEP LAYER SHEAR...ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREATS. ADDITIONALLY...A TROUGH EXTENDING SOUTHWARD FROM AN UPPER LOW CENTERED NEAR THE ND/MT/CANADA BORDERS WILL MOVE SLOWLY EASTWARD...WITH SHORTWAVE ENERGY ADVANCING THROUGH ITS BASE FROM NEAR THE FOUR CORNER CURRENTLY INTO THE CENTRAL HIGH PLAINS BY EARLY MONDAY. THE COMBINATION OF THE INCREASING UPPER SUPPORT AND STRENGTHENING LLJ SHOULD HELP THE ACTIVITY THAT DEVELOPS ALONG THE COLD FRONT TO GROW UPSCALE INTO A COMPLEX ACROSS THE EASTERN PANHANDLES TONIGHT. A BULK OF THE COMPLEX WILL LIKELY TRANSLATE EASTWARD INTO OK...BUT THE TAIL END WILL HAVE THE POTENTIAL TO BUILD SSE INTO THE ROLLING PLAINS /SUPPORTED BY THE PROGGED CORFIDI VECTORS/...BRINGING WITH IT THE THREAT OF STRONG WINDS AND HEAVY RAINFALL. SHOWER AND THUNDERSTORM CHANCES WILL LINGER ACROSS THE EASTERN ZONES MUCH OF THE DAY MONDAY IN ADVANCE OF THE PASSING UPPER LEVEL TROUGH. THE COLD FRONT SHOULD PUSH THROUGH THE ENTIRE CWA DURING THE MORNING HOURS. TEMPERATURES WILL BE MILD AGAIN TONIGHT...THOUGH COOLER ACROSS THE NORTHERN PORTIONS OF THE CWA THAN WHAT WE HAVE SEEN THE LAST COUPLE OF NIGHTS WITH THE EXPECTED PRECIPITATION AND FRONTAL PASSAGE BEFORE DAWN. HIGHS MONDAY WILL BE TRICKY...WITH THE AREAL COVERAGE AND DURATION OF PRECIPITATION AND CLOUD COVER TO DICTATE THE FINAL NUMBERS. HAVE GONE WITH THE LOW SIDE OF GUIDANCE ACROSS THE EASTERN ZONES WHERE A GREATER LIKELIHOOD OF CLOUDS/PRECIP EXISTS....WITH A MIDDLE OF THE ROAD APPROACH FOR THE REMAINDER OF THE AREA. .LONG TERM... NO SIGNIFICANT CHANGES TO THE EXTENDED THIS AFTN. PRECIP CHANCES SHIFT SWD OUT OF THE AREA BY LATE MONDAY EVENING THEN RETURN FLOW SETS UP ACROSS THE AREA TUESDAY. INCREASING LOW LEVEL MOISTURE ON THE RETURN FLOW TO YIELD A WEAKLY CAPPED ENVIRONMENT...BUT LITTLE LOW LEVEL FOCUS OR MID/UPPER LEVEL FORCING WILL KEEP POPS VERY LOW. DRYLINE TO SHARPEN AND SHIFT EWD TOWARD THE ERN EDGE OF THE CAPROCK WEDNESDAY AFTN AS SHORT WAVE TROUGH ROTATES ONTO THE CNTL/NRN PLAINS AND WILL JUSTIFY KEEPING SMALL AREA OF SLIGHT CHC POPS IN THE GRIDS. IWLL CONTINUE WITH GFS TIMING FOR COLD FRONTAL PASSAGE THURSDAY. STRENGTH OF CAP AND QUALITY OF LOW LEVEL MOISTURE STILL A BIG QUESTION AND UNCERTAINTIES WITH THESE FACTORS WILL KEEP POPS BELOW MENTIONABLE LEVELS WITH THE FRONTAL PASSAGE. RETURN FLOW PROGGED FOR NEXT WEEKEND...ALTHOUGH PRELIMINARY INDICATIONS SUGGEST GRADIENT WILL NOT BE AS TIGHT AS OF LATE WHILE CAP MAY NOT BE AS STRONG. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 83 56 92 65 / 30 10 10 10 10 TULIA 60 79 57 92 67 / 40 20 10 10 10 PLAINVIEW 64 80 59 90 67 / 40 20 10 10 10 LEVELLAND 65 84 60 95 68 / 20 10 10 10 10 LUBBOCK 68 83 62 93 70 / 20 20 10 10 10 DENVER CITY 69 91 62 95 68 / 20 10 10 10 10 BROWNFIELD 70 85 62 95 69 / 20 10 10 10 10 CHILDRESS 69 80 60 93 71 / 50 50 10 10 10 SPUR 69 79 62 92 71 / 30 30 10 10 10 ASPERMONT 74 82 63 93 72 / 30 30 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/07
Hazardous weather outlook, Jun 8, 11:22 AM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1122 AM CDT SUN JUN 8 2008 TXZ021>044-091630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1122 AM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE AND NORTHERN PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS. THE MAIN THREAT AREA GENERALLY RUNS NORTH OF A LINE FROM FRIONA...TO LITTLEFIELD...TO RALLS TO GUTHRIE. SOUTH OF THIS LINE THERE IS A MORE ISOLATED THREAT OF SEVERE WEATHER AS A FEW STORMS MAY DEVELOP ALONG A DRYLINE NEAR THE TEXAS AND NEW MEXICO BORDER. FARTHER NORTH...MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THAT IS EXPECTED TO STALL OUT IN THE CENTRAL TO SOUTHERN TEXAS PANHANDLE THIS AFTERNOON...THEN POSSIBLY RETREAT NORTHWARD SLIGHTLY. MODERATE TO STRONG INSTABILITY COUPLED WITH ADEQUATE SHEAR WILL CAUSE SOME OF THE STORMS TO BE SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND VERY LARGE HAIL. OVERNIGHT...A COMPLEX OF STORMS MAY MOVE SOUTH THROUGH THE ROLLING PLAINS...MAINLY BRINGING THE THREAT FOR DAMAGING WINDS AND LOCALIZED FLOODING DUE TO HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ASIDE FROM THE POTENTIAL COMPLEX OF STORMS ACROSS THE ROLLING PLAINS EARLY MONDAY MORNING...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 8, 7:10 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
710 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL MACKENZIE RESERVOIR 34.55N 101.45W
06/08/2008 E0.88 INCH BRISCOE TX PUBLIC
ACCOMPANIED BY EXTREMELY STRONG WINDS
&&
EVENT NUMBER 00103
FBLocal storm report, Jun 8, 7:41 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
741 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL MACKENZIE RESERVOIR 34.55N 101.45W
06/08/2008 E0.88 INCH BRISCOE TX PUBLIC
&&
EVENT NUMBER 00104
FBSpecial weather statement, Jun 8, 7:46 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 746 PM CDT SUN JUN 8 2008 TXZ022-023-090115- CASTRO TX-SWISHER TX- 746 PM CDT SUN JUN 8 2008 ...STRONG THUNDERSTORM ACROSS SWISHER AND CASTRO COUNTIES... AT 740 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL BUT STRONG THUNDERSTORM 14 MILES WEST OF TULIA...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND STRONG WIND GUSTS ARE EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Jun 8, 7:47 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
747 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL AMHERST 34.01N 102.41W
06/08/2008 E0.75 INCH LAMB TX PUBLIC
&&
EVENT NUMBER 00105
FBLocal storm report, Jun 8, 7:49 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
749 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL MACKENZIE RESERVOIR 34.55N 101.45W
06/08/2008 E1.00 INCH BRISCOE TX PUBLIC
NICKEL TO QUARTER
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER 00104
FBSpecial weather statement, Jun 8, 8:14 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 814 PM CDT SUN JUN 8 2008 TXZ028-090145- LAMB TX- 814 PM CDT SUN JUN 8 2008 ...STRONG THUNDERSTORM ACROSS SOUTHERN LAMB COUNTY... AT 811 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF LITTLEFIELD...MOVING NORTHEAST AT 26 MPH. BRIEF...STRONG WIND GUSTS UP TO 50 MPH AND PEA SIZED HAIL ARE POSSIBLE. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. KW
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:14 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 61 min |
| Jun 8, 7:59 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 61 min |
| Jun 8, 7:59 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 31 min |
| Jun 8, 8:13 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 62 min |
| Jun 8, 8:33 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 27 min |
| Jun 8, 8:56 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 45 min |
| Jun 8, 9:15 PM CDT | Tornado Warning | LUB | Briscoe, Hall | 30 min |
| Jun 8, 9:45 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 46 min |
| Jun 8, 10:22 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 38 min |
| Jun 8, 10:32 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 28 min |
| Jun 9, 3:43 PM CDT | Fire Weather Watch | LUB | Bailey, Castro, Cochran, Lamb, Parmer, Yoakum | 37 hr |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.